Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 2, 2007, 5:23 PM MDT for Keith County, Nebraska. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2007, 5:23 PM MDT (23:23 UTC)
- Expired
- Apr 2, 2007, 6:15 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:45 PM MDT | TSTM WND GST 94 | 6 N Ogallala, NE | 94 MPH WIND GUST AND QUARTER OF AN INCH OF MUSHY HAIL AT ARTHUR BAY...NORTH SIDE OF LAKE MCCONAUGHY. |
| Apr 2, 6:12 PM MDT | TSTM WND GST 70 | Paxton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 4:28 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 022323 SVRLBF NEC101-030015- /O.NEW.KLBF.SV.W.0030.070402T2323Z-070403T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 523 PM MDT MON APR 2 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF OGALLALA... * UNTIL 615 PM MDT * AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EAGLE GULCH CAMPGROUND...OR ABOUT 17 MILES NORTH OF BIG SPRINGS...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE VIEW CAMPGROUND BY 530 PM MDT... LEMOYNE BY 535 PM MDT... KEYSTONE AND 8 MILES NORTH OF ROSCOE BY 550 PM MDT... 7 MILES NORTH OF PAXTON BY 605 PM MDT... SARBEN BY 610 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4135 10200 4103 10201 4103 10128 4135 10132 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:56 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 2, 1:56 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT MON APR 2 2007 .SYNOPSIS... AREA OF TSRA DEVELOPING IN CENTRAL CHERRY COUNTY ATTM AT THE NOSE OF UPPER JET AND ASSOCIATED SFC CONVERGENT ZONE. THOUGH SURFACE BASED INSTABILITY IS NOT GREAT...ENOUGH ELEVATED INSTABILITY TO ENHANCE CONVECTION ONCE DEVELOPMENT IS DEEP ENOUGH. ADDITIONAL CONVECTIVE ACTIVITY IN WY AND THE PANHANDLE OF NEB AT THE EXIT REGION OF UPPER JET AND DEVELOPING MID LEVEL FGEN. THE AFOREMENTIONED AREA OF ELEVATED INSTABILITY PROGGED TO PULL EAST AHEAD OF UPPER FEATURE SO TSRA SHOULD CONTINUE ACROSS NRN ZONES INTO THE EVENING. WITH DEW POINT DEPRESSIONS HIGH...ACTUAL AMOUNT OF PRECIP LIMITED...HOWEVER THIS SHOULD ENHANCE GUSTY NATURE OF WINDS AS PRECIP EVAPORATES. SOME HAIL A POSSIBILITY THROUGH EARLY EVENING. && .SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY NIGHT)...AFTER PASSAGE OF UPPER SYSTEM WINDS SHOULD INCREASE ACROSS THE AREA...AND WITH LOW LEVELS REMAINING MIXED INTO THE OVERNIGHT...WILL KEEP WINDY WORDING IN GRIDS. THIS SHOULD KEEP LOW UP THROUGH MOST OF THE NIGHT...THOUGH WILL ASSUME VALLEY AREAS SHOULD DROP OFF PRIOR TO SUNRISE. MIN GRIDS SHOW NEAR GUIDANCE IN THE N AND SLIGHTLY BELOW IN THE S. SHORT RANGE MODELS IN FAIR AGREEMENT INTO MID WEEK AS THE GREAT LAKES TROUGH GETS CARVED OUT. SFC HIGH MOVES INTO THE REGION AS NWRLY FLOW DEVELOPS ALOFT. TIMING OF CAA SURGES WILL BE DIFFICULT AND HENCE EVOLUTION OF SUBSEQUENT MID LEVEL FGEN DEVELOPMENTS. BEST GUESS ON NEXT ONE SEEMS TO BE THU AS BOTH THE GFS AND NAM APPEAR ON TRACK TO DEVELOP WEAK MID LEVEL FGEN BAND ACROSS THE CWA AND LIGHT PRECIP. WRN HALF OF CWA SHOULD BE IN FAVORABLE REGION FOR UPSLOPE/ISENTROPIC LIFT AS WELL AND WILL CONTINUE THE SLT CHANCES FOR SN/RA. .LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)...MAIN FORECAST CHALLENGE WILL BE TEMPERATURES. ECMWF MODEL INDICATING A MORE AMPLIFIED RIDGE AXIS FRIDAY THAN THE GFS WHICH EXTENDS SOUTH FROM EASTERN BRITISH COLUMBIA SOUTH ALONG THE WEST U.S. COAST. ECMWF DOES HOWEVER BRING COLDER AIR SOUTH FROM CANADA DAYS 5 AND 6 ALONG WITH STRONG SFC HIGH PRESSURE THAN THE GFS (1030MB VS. 1018 MB). AM FAVORING THE COOLER ECMWF SOLUTION AND WILL MAKE A FAIRLY SIGNIFICANT ADJUSTMENT DOWN IN HIGHS FOR SATURDAY AND SUNDAY NEAR HPC GUIDANCE NUMBERS WHICH IS MAINLY IN THE UPPER 40S TO LOWER 50S. TIMING DISTURBANCE IN NWRLY FLOW ALOFT WILL BE VERY DIFFICULT. 00Z GFS ENSEMBLES INDICATED A SLIGHT CHANCE FRIDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY. PREFER TO KEEP EXTENDED DRY ATTM DUE TO TIMING ISSUES AND ANY PRECIP CHANCES WOULD BE SLIGHT CHANCE WITH LIMITED MOISTURE AVBL. && .AVIATION... HIGH BASED TSRA WILL IMPACT AREAS NORTH AND EAST OF A KLBF-KBFF LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER CELLS. CIGS GENERALLY MVFR/VFR WITH VSBYS P6SM OUTSIDE OF THE STRONGER -TSRA. STRATUS WILL ATTEMPT TO BUILD INTO NORTH CENTRAL NEB EARLY IN THE MORNING KVTN AND POINTS EAST BEHIND THE COLD FRONT. IF THIS DEVELOPS IT WILL LAST THROUGH 18Z TUES. OTHERWISE WEST OF KLBF-KBFF...VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/JWS/JMC
Hazardous weather outlook, Apr 2, 4:36 PM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CDT MON APR 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-031030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 536 PM CDT MON APR 2 2007 /436 PM MDT MON APR 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT CDT...11 PM MDT... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 80. HAIL UP TO AN INCH IN DIAMETER AND THUNDERSTORM WIND GUSTS UP TO 70 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Apr 2, 5:18 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL ELLSWORTH 42.06N 102.29W
04/02/2007 E0.88 INCH SHERIDAN NE PUBLIC
&&
HENDERSONLocal storm report, Apr 2, 5:22 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 NNE ELLSWORTH 42.10N 102.26W
04/02/2007 E1.75 INCH SHERIDAN NE PUBLIC
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:13 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| Apr 2, 3:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 21 min |
| Apr 2, 4:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Apr 2, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 63 min |
| Apr 2, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 51 min |
| Apr 2, 5:42 PM MDT | Tornado Warning | LBF | Keith | 33 min |
| Apr 2, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.